Thyroid UK
89,183 members103,691 posts

Question about stopping Levo

Hi I am new my name is Lena I was diagnosed hypothyroid in 2012, my GP thinks it would be a good idea for me to stop Levo since I have symptoms of sweating and insomnia but I still have symptoms of sluggish bowels, tiredness, dry skin, hair loss. I am taking 75mcg Levo. Thanks in advance.

TSH 9.3 (0.2 - 4.2)

FT4 14.7 (12 - 22)

FT3 3.2 (3.1 - 6.8)

TPO ANTIBODY 447.5 (<34)

TG ANTIBODY 1600 (<115)

FERRITIN 3 (30 - 400)

FOLATE 1.6 (4.6 - 18.7)

VITAMIN B12 102 (180 - 900)

VITAMIN D 10.1 (>25)

ZINC 8 (11 - 23)

SELENIUM 0.84 (0.89 - 1.65)

MAGNESIUM 0.66 (0.70 - 1.00)

12 Replies
oldestnewest

Lenara,

If you post your recent thyroid results and ranges members will advise whether you are optimally dosed.

Sweating and insomnia can be due to under medication as well as over medication. If you are over medicated dose should be reduced not stopped.

Reply

TSH 9.3 (0.2 - 4.2)

FT4 14.7 (12 - 22)

FT3 3.2 (3.1 - 6.8)

TPO ANTIBODY 447.5 (<34)

TG ANTIBODY 1600 (<115)

Reply

Lenara,

You are very undermedicated to have TSH 9.3 on 75mcg. Your GP should increase dose not stop you taking Levothyroxine. If your GP doesn't know how to treat hypothyroidism s/he should refer you to endocrinology for management.

The goal of Levothyroxine is to restore the patient to euthyroid status. For most patients that will be when TSH is 0.2 - 1.0 with FT4 in the upper range. FT4 needs to be in the upper range in order that sufficient T3 is converted. Read Treatment Options in thyroiduk.org.uk/tuk/about_... Email dionne.fulcher@thyroiduk.org if you would like a copy of the Pulse article to show your GP.

Thyroid peroxidase and thyroglobulin antibodies are positive for autoimmune thyroid disease (Hashimoto's). There is no cure for Hashimoto's which causes 90% of hypothyroidism. Levothyroxine treatment is for the low thyroid levels it causes. Many people have found that 100% gluten-free diet is helpful in reducing Hashi flares, symptoms and eventually antibodies.

chriskresser.com/the-gluten...

thyroiduk.org.uk/tuk/about_...

Reply

I suggest from my experience always read side affects on all your meds.Over the years when a dr. can't figure out what is really wrong with you. They say fibromyalgia diabetic nerve pain give you a pill that gives you side affects then another pill for that I've been through this whole cycle. then what really gets me when they tell you its all in your head have you seen a head doctor . so sick of all this 17 years dealing with so many doctors. I have to suggest sometimes and after reading so much about how I feel to find answers I have helped myself in getting treatment

Reply

You need a GP with a basic understanding of hypothyroid and especially Hashimotos Auto Immune thyroiditis

Your symptoms are UNDERACTIVE ones and 75mcg would not treat a flea

Your TSH is 9.3 that screams hypothyroid it should be 1.0 or below

Your freet4 is 14.7 when it should be more like 19

Your free t3 is 3.2 when it should be more like 5.5

Ferritin

Folate

B12

Vitd3 all need testing

They must all be at least halfway in their ranges for the conversion of t4 into vital active t3 to occur

and i doubt your doctor knows any of it

Go back to him with this info and tell him it comes from NHS Choices Thyroiduk website and those who understand Hypothyroid from A to Z

You need an immediate increase of 50mcg and then more increases every 4 weeks until the above results are acheived and you no longer have symptoms

The one symptom that will immeduately indicate over treatment is a fine tremor in your hands when you hold your arms out forward ....in the very unlikely event that occurs you will know you have hit the sweet spot at which time you drop your dose back by 25 or 50mcg and thats the dose you need to feel well

Reply

TSH 9.3 (0.2 - 4.2)

FT4 14.7 (12 - 22)

FT3 3.2 (3.1 - 6.8)

TPO ANTIBODY 447.5 (<34)

TG ANTIBODY 1600 (<115)

Reply

What has your GP said about your seriously bad vitamins and minerals ? They need treatment ASAP. You need LOADING doses of VitD - Iron - B12. Do you have gut issues or taking any medication that could be causing these problems ?

Reply

And diet helps .Since I don't have one adrenal this medicine they have given me for so long has sent me to E R so many times .Not even my Endo caught it. I reminded him I read in Medical Medium and Thyroid healing by Anthony Williams stated this .Ater bringing to his attention I was taken off and now monitoring me for root of problem and not symptoms Best knowledge for anyone with autoimmune issues. I just want to let anyone I can cause if it will save you from what I have suffered 17 years its worth me repeating to inform any one I can help from what I learned from this book

Reply

Change your doctor as the one you consult is inept and unknowledgeable about hypothyroidism.

Your doctor is keeping you unwell and, in fact, is making you worse as your dose is too low causing a very high TSH which should be around 1 or lower with FT4 and FT3 towards the upper part of the range.

The following are all below range:

FERRITIN 3 (30 - 400)

FOLATE 1.6 (4.6 - 18.7)

VITAMIN B12 102 (180 - 900)

VITAMIN D 10.1 (>25)

ZINC 8 (11 - 23)

SELENIUM 0.84 (0.89 - 1.65)

MAGNESIUM 0.66 (0.70 - 1.00)

I shall add in SeasideSusie who may be able to respond. If not I shall look for some past posts. All of your vits/minerals are woeful and will cause symptoms too.

Re B12, ask your GP to test for the 'intrinsic factor' this will diagnose if you have pernicious anaemia which is another autoimmune disease which is very serious and you will need frequent B12 injections to bring it up to 1,000. You can also put this on the P.A. forum who have more experience with P.A. and B12 deficiency.

Your doctor is the root of your problems.

Reply

You are undermedicated. Many of your nutrient levels are low due to the hypothyroidism. However, I would supplement with a little selenium as a priority as it affects how thyroid hormone is converted to the active form T3. Also take some magnesium citrate as this will restore you low magnesium levels and help your bowels. Your symptoms and blood teat results are likely to jump around a bit due to your high antibody levels. This should settle down eventually.

Reply

The following is a past post of SeasideSusie which I think will be helpful:

healthunlocked.com/thyroidu...

Reply

Been on levo 10 years finally 2 weeks I went to sleep at 11pm I was only sleeping appox 3 hours every two days. Anxiety panic attacks hair falling out funny thing blood test still same .I am waiting for what the next few weeks bring. I had beside hypo thyroid I had pheochromocytoma a tumor that produces hormones finally found a doctor after 10 years that said you can't takes levo medicine with adrenal problems Ill give update. I have MS and other issues but I feel some change already

Reply

You may also like...